Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 92, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 26, 2018, 4:41 AM CST. It took effect at Dec 27, 2018, 12:00 AM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 4:41 AM CST (10:41 UTC)
- In effect from
- Dec 27, 2018, 12:00 AM CST
- Expired
- Dec 29, 2018, 12:00 AM CST
- In force
- 48 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
332 WHUS73 KGRB 261041 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 441 AM CST Wed Dec 26 2018 LMZ541>543-261845- /O.UPG.KGRB.GL.A.0013.181227T1200Z-181228T0300Z/ /O.NEW.KGRB.SC.Y.0092.181227T0600Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 441 AM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from midnight tonight to 9 AM CST Friday. The Gale Watch is no longer in effect. * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to near 35 knots late tonight into Thursday. Winds decreasing Thursday night. * WAVES...Building to 7 to 11 feet on Thursday, then gradually subsiding late Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-261845- /O.NEW.KGRB.SC.Y.0092.181227T0900Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 441 AM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 AM to 6 PM CST Thursday. * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to 30 knots on Thursday. * WAVES...Building to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
12 follow-up statements
514 WHUS73 KGRB 261618 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1018 AM CST Wed Dec 26 2018 LMZ541>543-270030- /O.CON.KGRB.SC.Y.0092.181227T0600Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1018 AM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to near 35 knots late tonight into Thursday. Winds decreasing Thursday night. * WAVES...Building to 7 to 11 feet on Thursday, then gradually subsiding late Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-270030- /O.CON.KGRB.SC.Y.0092.181227T0900Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1018 AM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to 30 knots on Thursday. * WAVES...Building to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
182 WHUS73 KGRB 262111 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 311 PM CST Wed Dec 26 2018 LMZ541>543-270515- /O.CON.KGRB.SC.Y.0092.181227T0600Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 311 PM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to around 35 knots late tonight into Thursday. Winds decreasing Thursday night. * WAVES...Building to 4 to 7 feet after midnight tonight. Waves will continue to build to 8 to 12 feet by Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-270515- /O.CON.KGRB.SC.Y.0092.181227T0900Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 311 PM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to 30 knots on Thursday. * WAVES...Building to 2 to 4 feet Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
477 WHUS73 KGRB 270329 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 929 PM CST Wed Dec 26 2018 LMZ541>543-271130- /O.CON.KGRB.SC.Y.0092.181227T0600Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 929 PM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to around 35 knots after midnight tonight through Thursday evening. * WAVES...Building to 4 to 7 feet after midnight tonight. Waves will continue to build to 8 to 12 feet by Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-271130- /O.CON.KGRB.SC.Y.0092.181227T0900Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 929 PM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WINDS...Becoming southeast 15 to 25 knots, with occasional gusts to 30 knots after midnight tonight through Thursday evening. * WAVES...Building to 2 to 4 feet Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
625 WHUS73 KGRB 271007 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 407 AM CST Thu Dec 27 2018 LMZ521-522-271815- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 407 AM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...From the southeast at 15 to 25 knots, with occasional gusts to 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-271815- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 407 AM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...From the southeast at 15 to 25 knots, with occasional gusts to near 35 knots through this evening. * WAVES...Building to 7 to 10 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
346 WHUS73 KGRB 271642 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1042 AM CST Thu Dec 27 2018 LMZ521-522-280000- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1042 AM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Southeast at 15 to 25 knots, easing to 10 to 20 kts early this evening. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-280045- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1042 AM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...Southeast at 15 to 25 knots, with occasional gusts to near 30 knots through this evening. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
094 WHUS73 KGRB 272140 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 PM CST Thu Dec 27 2018 LMZ521-522-280000- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 340 PM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Southeast at 15 to 25 knots, becoming south at 10 to 20 knots this evening. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-280545- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 PM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...Southeast at 15 to 25 knots, with occasional gusts to near 30 knots, becoming south at 10 to 20 knots after midnight. * WAVES...8 to 12 feet subsiding to 5 to 8 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
657 WHUS73 KGRB 280336 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 936 PM CST Thu Dec 27 2018 LMZ541>543-281145- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 936 PM CST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...South at 10 to 20 knots, with occasional gusts to 25 knots. * WAVES...6 to 10 feet subsiding to 5 to 8 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
399 WHUS73 KGRB 281038 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 438 AM CST Fri Dec 28 2018 LMZ541>543-281500- /O.NEW.KGRB.MF.Y.0021.181228T1038Z-181228T1500Z/ /O.CON.KGRB.SC.Y.0092.000000T0000Z-181228T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 438 AM CST Fri Dec 28 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... The National Weather Service in Green Bay has issued a Dense Fog Advisory, which is in effect until 9 AM CST this morning. * WINDS...Southwest at 10 to 15 knots. * WAVES...3 to 5 feet. * VISIBILITY...will be reduced to less than one mile in dense fog. * ADDITIONAL DETAILS...North to northwest winds will increase to 15 to 25 kts with gusts to 30 to 35 kts this afternoon into tonight. The highest gusts should occur near Deaths Door. After the current advisory expires, another small craft advisory will immediately be issued for this afternoon into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
061 WHUS73 KGRB 281459 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 859 AM CST Fri Dec 28 2018 LMZ541>543-282300- /O.EXP.KGRB.MF.Y.0021.000000T0000Z-181228T1500Z/ /O.EXT.KGRB.SC.Y.0092.000000T0000Z-181229T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 859 AM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-282300- /O.NEW.KGRB.SC.Y.0093.181228T1500Z-181229T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 859 AM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until midnight CST tonight. * WINDS...North winds at 15 to 25 knots. A few higher gusts up to 30 knots possible along Door county. * WAVES...3 to 5 feet for the bay and nearshore areas of Door County. 2 to 4 feet for the southern bay, and nearshore areas of Kewaunee and Manitowoc counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
091 WHUS73 KGRB 281510 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 910 AM CST Fri Dec 28 2018 LMZ521-522-282315- /O.CON.KGRB.SC.Y.0093.000000T0000Z-181229T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 910 AM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North winds at 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-282315- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181229T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 910 AM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North winds at 15 to 25 knots with gusts up to 30 knots. A few higher gusts possible. * WAVES...3 to 5 feet, building to 4 to 6 feet in the afternoon. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
843 WHUS73 KGRB 282148 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 348 PM CST Fri Dec 28 2018 LMZ521-522-290600- /O.CON.KGRB.SC.Y.0093.000000T0000Z-181229T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 348 PM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North winds at 15 to 25 knots...easing to 10 to 20 kts late. * WAVES...2 to 4 feet...subsiding to 1 to 3 ft late. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-290600- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181229T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 348 PM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North winds at 15 to 25 knots...easing to 10 to 20 kts late. * WAVES...3 to 5 feet, subsiding to 2 to 4 feet late. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
667 WHUS73 KGRB 290304 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 904 PM CST Fri Dec 28 2018 LMZ521-522-290600- /O.CON.KGRB.SC.Y.0093.000000T0000Z-181229T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 904 PM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North winds at 15 to 25 knots...easing to 10 to 20 kts late. * WAVES...2 to 4 feet...subsiding to 1 to 3 ft late. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-290600- /O.CON.KGRB.SC.Y.0092.000000T0000Z-181229T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 904 PM CST Fri Dec 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North winds at 15 to 25 knots...easing to 10 to 20 kts late. * WAVES...3 to 5 feet, subsiding to 2 to 4 feet late. A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 4:04 AM CST, 37 minutes earlier.
Area forecast discussion, Dec 26, 4:04 AM CST, 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 404 AM CST Wed Dec 26 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 404 AM CST Wed Dec 26 2018 Main forecast concerns are precipitation trends, snowfall amounts, and winter weather and marine headlines. Overcast conditions continued across the region, with only a few flurries noted across Vilas county, in the vicinity of a weak cold frontal boundary. Models have trended slower with the precipitation arrival, so today looks generally dry, with mostly cloudy skies and high temperatures in the upper 20s and lower 30s. Low pressure near the Texas Panhandle this evening will lift into southeast Nebraska by Thursday morning, then move to northern IA by evening. As the low approaches, WAA/Isentropic lift will develop across the forecast area, causing light snow or flurries to overspread the region during the evening. The snow will intensify overnight into Thursday morning, especially over north central and far northeast WI. Milder temperatures will push into our southern and eastern counties overnight, then gradually shift north across the rest of region Thursday morning and early afternoon. This will cause snow to mix with or change over to rain. Before the changeover occurs, total accumulations of 3 to 5 inches are anticipated over north central and far northeast WI, with lesser amounts farther south and east. Will continue the plan of handling this system as two separate rounds of wintry precipitation. This first round of snow will be handled with a winter weather advisory over north central and far northeast WI from 06z-18z/Thu. A period of mainly rain will occur Thursday afternoon and evening, followed by another period of snow or mixed precipitation late Thursday night into Friday. Southeast winds will crank up late tonight into Thursday, especially on Lake Michigan. Have opted to issue a high-end small craft advisory rather than a gale warning, as gales are tough to get in a warm air advection pattern, especially with stable conditions over the water. Will mention the possibility of a few near-gale force gusts. .LONG TERM...Thursday Night Through Tuesday Issued at 404 AM CST Wed Dec 26 2018 For Thursday night, closed 500mb low across the central plains will open up and eject northeast into the western Great Lakes. Zonal flow at 500mb expected over the weekend into early next week before the next 500mb trough passes across the area by the middle of next week. On Thursday night, surface low across Iowa is expected to move northeast into northern Wisconsin and to eastern Lake Superior by 12z Friday. As the system approaches, warm air will be drawn into northern Wisconsin. Latest model guidance suggest that it should be rain across the entire north early Thursday evening. The 0C 850mb isotherm will be very close to northwest Vilas County, thus being in the higher terrain the precipitation could become mixed with some snow during the mid to late evening. Colder air is expected to wrap into far north-central Wisconsin late Thursday night, changing the the rain over to snow and cause air temperatures to fall to around or several degrees below freezing. As the upper system (500mb trough) swings across the area on Friday, this feature will trigger additional precipitation across the area. The main concern for Friday is any rain will change over to snow from northwest to southeast during the day, not reaching the Fox Valley east to the lake until mid to late afternoon. The combination of wet pavement, falling rain and snow and temperatures falling below freezing could cause any untreated roads, bridges and sidewalks to become snow or ice covered. Per coordination with the short term forecaster, we are going to handle this as a two part system. The short term forecaster will issue the advisory across the north for late Wednesday night into Thursday morning. Later shifts may need to hoist winter weather advisories for late Thursday night into Friday across portions of the area for slick conditions noted previous. Of note, if there is enough rain and snow around Friday afternoon across northeast Wisconsin, the combination of precipitation, temperatures falling below freezing around sunset could cause the afternoon commute to become snow or ice covered fairly quickly across the Fox Valley and lakeshore region. Later shifts will need to assess this issue as well. The chances of light snow continue into Friday night. After highs in the 30s and lower 40s at most places on Friday, high temperatures on Saturday will only be in the teens to middle 20s. High temperatures rebound on Sunday with highs in the middle 20s to lower 30s. The next system will bring a chance of light snow later Monday after into Monday night. Otherwise, chances of snow showers are expected across the north on Tuesday. After temperatures at or slightly above normal on Monday, below normal temperatures are expected to return for the middle of next week. && .AVIATION...for 06Z TAF Issuance Issued at 1031 PM CST Tue Dec 25 2018 Conditions were mainly MVFR at all of the TAF sites late this evening. The main focus for this set of TAFs will be cigs as there is quite a bit of difference among the models. The GFS MOS indicates skies will mainly be VFR while the NAM MOS and LAMP indicate skies will stay MVFR for the entire period. Given the time of year and the struggle in clearing out skies this time of year will side with the more pessimistic models with this set of TAFs. An approaching low pressure system will bring the chance for snow and IFR conditions as it approaches later Wednesday afternoon into Wednesday evening. The main sites expected to see snow during this set of TAFs will mainly be the central Wisconsin TAF sites, with a later arrival further north and east. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to noon CST Thursday for WIZ005-010>013-018>021-030-031. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Kurimski
Hazardous weather outlook, Dec 26, 4:28 AM CST, 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 428 AM CST Wed Dec 26 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 428 AM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel is likely to develop across much of the area tonight, as snow overspreads the area. The snow will change to drizzle or light rain over parts of central and eastern Wisconsin overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Snow will continue across northern Wisconsin Thursday morning, before changing to rain in the late morning or early afternoon. Hazardous travel conditions will impact the morning commute over north central and far northeast Wisconsin. Foggy conditions will also be possible over the entire region. Hazardous travel is possible across north central Wisconsin late Thursday night as rain changes back to snow or a wintry mix, and wet roads freeze due to falling temperatures. Fog may also reduce visibilities for motorists at times. Hazardous travel is also possible on Friday as the rain changes to snow from northwest to southeast. The changeover is not expected to reach the Fox Valley and lakeshore region until mid to late afternoon. The combination of wet pavement, falling rain and snow, and temperatures dropping below freezing could cause untreated roads, bridges and sidewalks to become snow or ice covered. Fog may also restrict visibilities for motorists at times across the entire region Friday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall measurements late tonight into Thursday. LMZ521-522-541>543-271030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 428 AM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southeast winds may gust to near gale force on Lake Michigan on Thursday. Kieckbusch/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:16 AM CST | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 5 more | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.